Alert archive / Minnesota / Wind Advisories in 2005

Wind Advisory 2, NWS Duluth, MN

November 12, 20058 counties in Wisconsin; 10 counties in Minnesota

NWS Duluth, MN issued this wind advisory at Nov 12, 2005, 6:43 AM CST for 8 counties in Wisconsin; 10 counties in Minnesota. It took effect at Nov 13, 2005, 12:00 AM CST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Nov 12, 2005, 6:43 AM CST (12:43 UTC)
In effect from
Nov 13, 2005, 12:00 AM CST
Expired
Nov 13, 2005, 3:35 PM CST
In force
16 hr
Issued by
NWS Duluth, MN

Counties Aitkin County, MN, Carlton County, MN, Cass County, MN, Cook County, MN, Crow Wing County, MN, Itasca County, MN, Koochiching County, MN, Lake County, MN, Pine County, MN, Saint Louis County, MN, Ashland County, WI, Bayfield County, WI, Burnett County, WI, Douglas County, WI, Iron County, WI, Price County, WI, Sawyer County, WI, Washburn County, WI

The radar

The Duluth radar (KDLH), 15 km from the middle of the area, began a volume at 12:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 0.7 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2005-11-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2005-11-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -50 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1140 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-50 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDLH 121243
NPWDLH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
ISSUED BY NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
643 AM CST SAT NOV 12 2005

...STRONG WEST TO NORTHWEST WINDS WILL DEVELOP ACROSS NORTHEAST
MINNESOTA AND NORTHWEST WISCONSIN TONIGHT AND INTO SUNDAY EVENING...

.WEST TO NORTHWEST WINDS AT SPEEDS OF 25 TO 35 MPH...GUSTING TO 50
MPH WILL MOVE INTO NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN
SATURDAY NIGHT...AND PERSIST THROUGH SUNDAY EVENING. AN INTENSE
SURFACE LOW PRESSURE SYSTEM WILL MOVE OUT OF THE CENTRAL PLAINS
TODAY...AND RACE NORTHEASTWARD INTO SOUTH CENTRAL ONTARIO
OVERNIGHT. WINDS WILL QUICKLY INCREASE FROM WEST TO EAST ACROSS
THE AREA...AS THE SURFACE LOW PASSES AND THE ASSOCIATED COLD FRONT
PUSHES THROUGH THE REGION. WINDS SHOULD BEGIN TO SUBSIDE BY SUNDAY
AFTERNOON ACROSS NORTH CENTRAL MINNESOTA...AND BY SUNDAY EVENING
ACROSS NORTHWEST WISCONSIN.

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-122045-
/O.NEW.KDLH.WI.Y.0002.051113T0600Z-051114T0000Z/
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
643 AM CST SAT NOV 12 2005

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST
SUNDAY. 

WEST TO NORTHWEST WINDS AT SPEEDS OF 25 TO 35 MPH...GUSTING TO 50
MPH WILL MOVE INTO NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN
SATURDAY NIGHT...AND PERSIST THROUGH SUNDAY EVENING. AN INTENSE
SURFACE LOW PRESSURE SYSTEM WILL MOVE OUT OF THE CENTRAL PLAINS
TODAY...AND RACE NORTHEASTWARD INTO SOUTH CENTRAL ONTARIO
OVERNIGHT. WINDS WILL QUICKLY INCREASE FROM WEST TO EAST ACROSS
THE AREA...AS THE SURFACE LOW PASSES AND THE ASSOCIATED COLD FRONT
PUSHES THROUGH THE REGION. WINDS SHOULD BEGIN TO SUBSIDE BY SUNDAY
AFTERNOON ACROSS NORTH CENTRAL MINNESOTA...AND BY SUNDAY EVENING
ACROSS NORTHWEST WISCONSIN.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH ARE
EXPECTED FOR MORE THAN 1 HOUR. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

KAT
6 follow-up statements
000 
WWUS73 KDLH 122200
NPWDLH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
400 PM CST SAT NOV 12 2005

...STRONG WEST TO NORTHWEST WINDS WILL DEVELOP ACROSS NORTHEAST
MINNESOTA AND NORTHWEST WISCONSIN TONIGHT AND INTO SUNDAY
EVENING...

.WEST TO NORTHWEST WINDS AT SPEEDS OF 25 TO 35 MPH...GUSTING TO
50 MPH WILL MOVE INTO NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN
TONIGHT...AND PERSIST THROUGH SUNDAY EVENING. AN INTENSE SURFACE
LOW PRESSURE SYSTEM WILL MOVE ACROSS MINNESOTA TONIGHT...AND RACE
NORTHEASTWARD INTO SOUTH CENTRAL ONTARIO OVERNIGHT. WINDS WILL
QUICKLY INCREASE FROM WEST TO EAST ACROSS THE AREA...AS THE
SURFACE LOW PASSES AND THE ASSOCIATED COLD FRONT PUSHES THROUGH
THE REGION. WINDS SHOULD BEGIN TO SUBSIDE BY SUNDAY AFTERNOON
ACROSS NORTH CENTRAL MINNESOTA...AND BY SUNDAY EVENING ACROSS
NORTHWEST WISCONSIN.

MNZ010>012-018-019-025-026-122300-
/O.CAN.KDLH.WI.Y.0002.051113T0600Z-051114T0000Z/
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-NORTHERN CASS-SOUTHERN ITASCA-
400 PM CST SAT NOV 12 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE WIND
ADVISORY. 

$$

MNZ020-021-033>038-WIZ001>004-006>009-130600-
/O.CON.KDLH.WI.Y.0002.051113T0600Z-051114T0000Z/
SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-SOUTHERN CASS-
CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
400 PM CST SAT NOV 12 2005

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
CST SUNDAY...

WEST TO NORTHWEST WINDS AT SPEEDS OF 25 TO 35 MPH...GUSTING TO 50
MPH WILL MOVE INTO NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN
TONIGHT...AND PERSIST THROUGH SUNDAY EVENING. SOME AREAS AFFECTED
INCLUDE...GRAND MARAIS...TWO HARBORS...DULUTH...THE BRAINERD LAKES
AREA...THE MILLE LACS LAKE AREA...THE SAVANNAH FOREST...PINE
CITY...SUPERIOR...ASHLAND...HURLEY...MINONG...AND PHILLIPS. WINDS
SHOULD BEGIN TO SUBSIDE BY SUNDAY AFTERNOON ACROSS NORTH CENTRAL
MINNESOTA...AND BY SUNDAY EVENING ACROSS NORTHWEST WISCONSIN.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH ARE
EXPECTED FOR MORE THAN 1 HOUR. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

GSF
000 
WWUS73 KDLH 122224 CCA
NPWDLH

URGENT - WEATHER MESSAGE...CORRECTED EXPIRATION TIME
NATIONAL WEATHER SERVICE DULUTH MN
400 PM CST SAT NOV 12 2005

...STRONG WEST TO NORTHWEST WINDS WILL DEVELOP ACROSS NORTHEAST
MINNESOTA AND NORTHWEST WISCONSIN TONIGHT AND INTO SUNDAY
EVENING...

.WEST TO NORTHWEST WINDS AT SPEEDS OF 25 TO 35 MPH...GUSTING TO
50 MPH WILL MOVE INTO NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN
TONIGHT...AND PERSIST THROUGH SUNDAY EVENING. AN INTENSE SURFACE
LOW PRESSURE SYSTEM WILL MOVE ACROSS MINNESOTA TONIGHT...AND RACE
NORTHEASTWARD INTO SOUTH CENTRAL ONTARIO OVERNIGHT. WINDS WILL
QUICKLY INCREASE FROM WEST TO EAST ACROSS THE AREA...AS THE
SURFACE LOW PASSES AND THE ASSOCIATED COLD FRONT PUSHES THROUGH
THE REGION. WINDS SHOULD BEGIN TO SUBSIDE BY SUNDAY AFTERNOON
ACROSS NORTH CENTRAL MINNESOTA...AND BY SUNDAY EVENING ACROSS
NORTHWEST WISCONSIN.

MNZ010>012-018-019-025-026-122300-
/O.CAN.KDLH.WI.Y.0002.051113T0600Z-051114T0000Z/
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-NORTHERN CASS-SOUTHERN ITASCA-
400 PM CST SAT NOV 12 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE WIND
ADVISORY. 

$$

MNZ020-021-033>038-WIZ001>004-006>009-131000-
/O.CON.KDLH.WI.Y.0002.051113T0600Z-051114T0000Z/
SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-SOUTHERN CASS-
CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
400 PM CST SAT NOV 12 2005

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
CST SUNDAY...

WEST TO NORTHWEST WINDS AT SPEEDS OF 25 TO 35 MPH...GUSTING TO 50
MPH WILL MOVE INTO NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN
TONIGHT...AND PERSIST THROUGH SUNDAY EVENING. SOME AREAS AFFECTED
INCLUDE...GRAND MARAIS...TWO HARBORS...DULUTH...THE BRAINERD LAKES
AREA...THE MILLE LACS LAKE AREA...THE SAVANNAH FOREST...PINE
CITY...SUPERIOR...ASHLAND...HURLEY...MINONG...AND PHILLIPS. WINDS
SHOULD BEGIN TO SUBSIDE BY SUNDAY AFTERNOON ACROSS NORTH CENTRAL
MINNESOTA...AND BY SUNDAY EVENING ACROSS NORTHWEST WISCONSIN.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH ARE
EXPECTED FOR MORE THAN 1 HOUR. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

GSF
000 
WWUS73 KDLH 130938
NPWDLH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
338 AM CST SUN NOV 13 2005

...STRONG WINDS HAVE DEVELOPED ACROSS THE NORTHLAND...

.NORTHWEST WINDS OF 30 MPH WITH SOME GUSTS TO 50 MPH WILL CONTINUE
ACROSS NORTHEASTERN MINNESOTA AND NORTHWESTERN WISCONSIN THROUGH
TODAY. THE WINDS ARE ASSOCIATED WITH DEEP LOW PRESSURE OVER LAKE
SUPERIOR.  WINDS ARE EXPECTED TO SUBSIDE RAPIDLY THIS EVENING. 

MNZ020-021-131045-
/O.CAN.KDLH.WI.Y.0002.000000T0000Z-051114T0000Z/
SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-
338 AM CST SUN NOV 13 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE WIND
ADVISORY AND REPLACED IT WITH A WINTER WEATHER ADVISORY ALONG THE
NORTH SHORE OF LAKE SUPERIOR.

$$

MNZ025-132200-
/O.EXB.KDLH.WI.Y.0002.000000T0000Z-051113T2200Z/
NORTHERN CASS-
338 AM CST SUN NOV 13 2005

...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A WIND
ADVISORY.

WINDS OF 30 MPH WITH GUSTS TO 50 MPH ARE EXPECTED. SUCH WINDS WILL
MAKE WALKING AND DRIVING OF HIGH PROFILE VEHICLES DIFFICULT. USE
EXTRA CAUTION.

$$

MNZ033>038-WIZ001>004-006>009-132200-
/O.EXT.KDLH.WI.Y.0002.000000T0000Z-051113T2200Z/
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
338 AM CST SUN NOV 13 2005

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

WINDS OF 30 MPH WITH GUSTS TO 50 MPH ARE EXPECTED. SUCH WINDS WILL
MAKE WALKING AND DRIVING OF HIGH PROFILE VEHICLES DIFFICULT. USE
EXTRA CAUTION.

$$

EOM
000 
WWUS73 KDLH 131052 CCA
NPWDLH

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE DULUTH MN
450 AM CST SUN NOV 13 2005

...STRONG WINDS HAVE DEVELOPED ACROSS THE NORTHLAND...

.NORTHWEST WINDS OF 30 MPH WITH SOME GUSTS TO 50 MPH WILL CONTINUE
ACROSS NORTHEASTERN MINNESOTA AND NORTHWESTERN WISCONSIN THROUGH
TODAY. THE WINDS ARE ASSOCIATED WITH DEEP LOW PRESSURE OVER LAKE
SUPERIOR.  WINDS ARE EXPECTED TO SUBSIDE RAPIDLY THIS EVENING. 

MNZ020-021-131200-
/O.CAN.KDLH.WI.Y.0002.000000T0000Z-051114T0000Z/
SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-
450 AM CST SUN NOV 13 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE WIND
ADVISORY AND REPLACED IT WITH A WINTER WEATHER ADVISORY ALONG THE
NORTH SHORE OF LAKE SUPERIOR.

$$

MNZ025-132200-
/O.COR.KDLH.WI.Y.0002.000000T0000Z-051113T2200Z/
NORTHERN CASS-
450 AM CST SUN NOV 13 2005

...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A WIND
ADVISORY.

WINDS OF 30 MPH WITH GUSTS TO 50 MPH ARE EXPECTED ACROSS NORTHWEST
WISCONSIN AND NORTHEAST MINNESOTA FROM DULUTH ON SOUTH. SUCH WINDS WILL
MAKE WALKING AND DRIVING OF HIGH PROFILE VEHICLES DIFFICULT. USE
EXTRA CAUTION.

$$

MNZ033>038-WIZ001>004-006>009-132200-
/O.COR.KDLH.WI.Y.0002.000000T0000Z-051113T2200Z/
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
450 AM CST SUN NOV 13 2005

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

WINDS OF 30 MPH WITH GUSTS TO 50 MPH ARE EXPECTED ACROSS NORTHWEST
WISCONSIN AND NORTHEAST MINNESOTA FROM DULUTH ON SOUTH. SUCH WINDS
WILL MAKE WALKING AND DRIVING OF HIGH PROFILE VEHICLES DIFFICULT.
USE EXTRA CAUTION.

$$

EOM
000 
WWUS73 KDLH 131749
NPWDLH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
1149 AM CST SUN NOV 13 2005

MNZ025-033>036-131900-
/O.CAN.KDLH.WI.Y.0002.000000T0000Z-051113T2200Z/
NORTHERN CASS-SOUTHERN CASS-CROW WING-NORTHERN AITKIN-
SOUTHERN AITKIN-
1149 AM CST SUN NOV 13 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE WIND
ADVISORY. WINDS HAVE FALLEN BELOW WIND ADVISORY CRITERIA FOR
AITKIN...CASS...AND CROW WING COUNTIES. HOWEVER...IT WILL REMAIN
WINDY WITH A FEW GUSTS AROUND 40 MPH EARLY THIS AFTERNOON.

$$

MNZ037-038-WIZ001>004-006>009-132200-
/O.CON.KDLH.WI.Y.0002.000000T0000Z-051113T2200Z/
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
1149 AM CST SUN NOV 13 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. 

NORTHWEST WINDS 20 TO 30 MPH...WITH GUSTS TO 45 MPH WILL CONTINUE
THIS AFTERNOON ACROSS NORTHWEST WISCONSIN AND IN FAR EASTERN
MINNESOTA. 

$$


MELDE
000 
WWUS73 KDLH 132135
NPWDLH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
335 PM CST SUN NOV 13 2005

MNZ037-038-WIZ001>004-006>009-132245-
/O.CAN.KDLH.WI.Y.0002.000000T0000Z-051113T2200Z/
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
335 PM CST SUN NOV 13 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE WIND
ADVISORY. WINDS HAVE DIMINISHED BELOW WIND ADVISORY CRITERIA.
HOWEVER...GUSTS TO 40 MPH ARE STILL POSSIBLE THROUGH ABOUT 6
PM...MAINLY AROUND LAKE SUPERIOR.

$$

MELDE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this wind advisory went out at Nov 12, 4:34 AM CST, 2 hours 9 minutes earlier.

Area forecast discussion, Nov 12, 4:34 AM CST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
ISSUED BY NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
434 AM CST SAT NOV 12 2005

.DISCUSSION...
EVENTFUL FCST ON TAP FOR NE MN/NW WI THRU THE NEXT SEVERAL
DAYS...WITH SEVERAL INTENSE SYSTEMS SET TO SWING THRU THE UPR
MIDWEST. SFC LO CURRENTLY PARKED OVR WRN NE WILL DEEPEN
SIGNIFICANTLY AND RACE NEWRD TODAY AND TNGT AS INTENSE UPR TROF
/CURRENTLY MOVING OUT OF NRN NM AND SERN CO/ EJECTS INTO THE CNTRL
PLAINS. FINALLY THIS EVENING...THE NAM SOLN HAS COME INTO LINE
WITH THE MORE AGGRESSIVE /AND CONSISTENT/ GFS...LENDING EVEN MORE
CONFIDENCE TO THE FCST OVR THE NEXT COUPLE OF DAYS. WITH THIS
FINAL PIECE OF THE PUZZLE FALLING INTO PLACE...HAVE INCR POPS TO
THE CATEGORICAL LEVEL EVEN EARLIER THAN THE PRVS FCST...AS STRONG
MID LVL FRONTOGENESIS FEATURE DEVELOPS LATER THIS MRNG ALNG THE
INVERTED TROF AXIS /STRETCHING FM WRN NE TO NR DLH THIS MRNG/ AND
PUSHES NEWRD INTO NE MN BY THIS EVE. PCPN SHUD LAST THRU SUN
AFTN IN THE ARROWHEAD...WHEN SFC LO FINALLY MOVES INTO ERN ONTARIO
AND WRN QUEBEC...TAKING ITS WRAPAROUND MOISTURE /AND LAKE EFFECT
ACCENTUATING NWLY WINDS/ WITH IT. IN ADDITION TO THE
PCPN...STRONG W TO NW WINDS WILL DEVELOP ON THE BACKSIDE OF THE
DEPARTING SFC LO...AS STRONG LO LVL CAA AND H8 WINDS IN THE 45 TO
50 KT RANGE PUSH INTO THE FA.

WEAK SFC RIDGING WILL BUILD INTO THE UPR MIDWEST SUN NGT AND INTO
EARLY MON...BEFORE THE NEXT SYSTEM DIVES SWRD OUT OF CANADA. THE
MODELS HAVE BEEN TRENDING MORE SWRD WITH EVERY RUN...SHOVING THE
POTENTIAL FOR GREATEST SNOWFALL SWRD. LATEST MODELS HAVE THE H7 LO
TRACKING ALNG THE MN/IA BRDR LATE MON. HAVE KEPT THE GOING CHC
POPS FROM THE PRVS FCST...BUT HAVE NUDGED THE HIGHEST SNOW AMTS
MORE TOWARD CNTRL MN. POTENTIAL FOR SOME GOOD SNOWFALL EXISTS
WITH STRONG MID LVL FRONTOGENESIS FEATURE AND ENERGETIC NATURE OF
THE SYSTEM.

THE POPS/WX FOR THE REMAINDER OF THE FCST PKG LOOKED ON
TRACK...WITH MORE AMPLIFIED SFC RDG MOVING IN FOR A COUPLE OF DAYS
ON THE HEELS OF THIS SECOND SFC LO. A RELATIVELY WEAK SFC LO
/ESPECIALLY CONSIDERING ITS PREDECESSORS IN THIS FCST PKG/ WL MOV
ACRS SRN CANADA MID WEEK...BRINGING ANOTHER CHC OF SNOW TO THE RGN.

TEMP WISE...IT LOOKS LIKE THE ABV NRML WX WILL BE ABSENT FOR MUCH
OF THE NEXT WEEK...AFTER THIS AFTERNOON ANYWAY...WITH SUBZERO
CELSIUS H8 TEMPS PRESIDING OVR THE AREA.

&&

.AVIATION...VFR CONDITIONS ARE EXPECTED THROUGH THE MORNING...BUT
CEILINGS LOWERING TO MVFR THIS AFTERNOON AS THE NEBRASKA SURFACE
LOW PUSHES TOWARD SOUTHERN MINNESOTA. WIDESPREAD IFR CEILINGS
TONIGHT WITH RAIN..WHICH WILL CHANGE TO SNOW WESTERN SECTIONS
LATE.

&&

.DLH WATCHES/WARNINGS/ADVISORIES...

MN...NONE.
WI...NONE.
LS...NONE.

KAT/JPR
Hazardous weather outlook, Nov 11, 3:56 PM CST, 14 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
356 PM CST FRI NOV 11 2005

LSZ121-140>148-162-MNZ010>012-018>021-025-026-033>038-WIZ001>004-
006>009-121230-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
OPEN WATERS OF LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI
TO GRAND PORTAGE MN-KOOCHICHING-NORTHERN ST. LOUIS-
NORTHERN COOK/NORTHERN LAKE-NORTHERN ITASCA-CENTRAL ST. LOUIS-
SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS-
SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN-
SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-
ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE-
356 PM CST FRI NOV 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...THIS EVENING AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON AND NIGHT...MAINLY
EAST OF A LINE FROM ELY TO HIBBING TO AITKIN MINNESOTA.

STRONG WINDS WILL DEVELOP LATE SATURDAY NIGHT INTO
SUNDAY...GUSTING TO 40 TO 45 MPH IN INLAND LOCATIONS.

HIGH WINDS AND WAVES ARE EXPECTED ACROSS WESTERN LAKE SUPERIOR
SATURDAY NIGHT THROUGH SUNDAY EVENING...PRODUCING HAZARDOUS CONDITIONS FOR
SMALL CRAFT. WINDS WILL INCREASE TO GALE FORCE ON SUNDAY.

THERE IS A CHANCE OF LIGHT TO MODERATE SNOW ACCUMULATIONS ACROSS
PARTS OF NORTHERN MINNESOTA SATURDAY NIGHT INTO SUNDAY...AND FOR
MOST OF THE AREA MONDAY AND MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND
TONIGHT.

Nearby

Wind Advisories in Minnesota, 2005Wind Advisories in Wisconsin, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.